Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Migraine headaches
    avatar
    biancalthompson posted:
    I am 28 years old, I have chronic migraines that I am struggling to control. I am on Elavail 25mg at bedtime and Feriocet 2 tabs every 6 hours for pain. These use to take care of it. However, the last few weeks or so I have had a hard time breaking my migraine cycle. Does anyone have any techniques or treatment that works for them so I can have some ideas when I get to the doctor.
    Reply
     
    avatar
    atti_editor responded:
    Hi biancalthompson,

    Here are some articles that I found that give some treatment options for migraines that you might find helpful. Some you can bring up to your doctor (ex: accupuncture or biofeedback) if you think they would help, and some you can do at home (ex: diet changes and stress management tips).
    I hope that you are able to find something that relieves your migraine symptoms!
    -Atti
     
    avatar
    Peter Abaci, MD responded:
    Bianca,

    One thing to consider when looking at your worsening headache problem is the issue of rebound headaches. Rebound headaches are now considered to be a major contributor to difficulties with headache management. Fioricet is one of the medications considered to pose a risk for this type of problem. The theory behind rebound headaches is that a medication relieves the symptoms for a period of time, say several hours, and then the headache comes back stronger and stronger than before, creating a rebound effect.

    It might be worth talking to your doctor about this and discussing alternative approaches.
     
    avatar
    annette030 replied to Peter Abaci, MD's response:
    I found discussing this with my neurologist very helpful, he could figure out from the time of my last dose of whatever drug I was taking, and the time my next headache started, if it was a rebound or not.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.